Compounding is necessary in special cases, but your nuclear pharmacy could also be supplying your hospital with lower-standard copies of FDA-approved radiopharmaceuticals without your knowledge1,2.

“Because compounded drugs are not FDA-approved, FDA does not verify their safety, effectiveness, or quality before they are marketed. … In addition, and of particular concern, poor compounding practices can result in serious drug-quality problems, such as contamination or medications that do not possess the strength, quality, and purity they are supposed to have. This can lead to serious patient injury and death.1


-FDA’s Human Drug Compounding Progress Report

YOU ARE AT RISK

Individuals in a hospital can be held legally responsible when patients are harmed by improperly compounded products.2

YOUR INSTITUTION IS AT RISK

The use of non-FDA-approved nuclear medicines can negatively impact your institution’s quality of patient care, potentially tarnish its reputation, and lead to legal and financial liabilities.2

YOUR PATIENTS ARE AT RISK

Subpar compounded nuclear medicines can lead to misdiagnosis due to low-quality imaging. Even worse, compounded sterile products have become contaminated, causing patient harm and even deaths.


ASK YOUR NUCLEAR PHARMACY TODAY FOR DOCUMENTATION THAT THEY ARE SUPPLYING ONLY FDA-APPROVED RADIOPHARMACEUTICALS.

References: 1. FDA’s human drug compounding progress report three years after the Drug Quality and Security Act. U.S. Food & Drug Administration. https://www.fda.gov/downloads/Drugs/GuidanceComplianceRegulatoryInformation/PharmacyCompounding/UCM536549.pdf. Accessed August 31, 2018. 2. Gudeman J, Jozwiakowski M, Chollet J, Randell M. Potential risks of pharmacy compounding. Drugs R D.2013;13(1):1-8. 3. Kainer MA, Reagan DR, Nguyen DB, et al. Fungal infections associated with contaminated methylprednisolone in Tennessee. N Engl J Med. 2012;367(23):2194-2203. 4. Smith RM, Schaefer MK, Kainer MA, et al. Fungal infections associated with contaminated methylprednisolone injections. N Engl J Med. 2013;369(17):1598-1609. 5. Gupta N, Hocevar SN, Moulton-Meissner HA, et al. Outbreak of Serratia marcescens bloodstream infections in patients receiving parenteral nutrition prepared by a compounding pharmacy. Clin Infect Dis. 2014;59(1):1-8.

CU0021 1118